MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Eye Injury (1845); Insufficient Information (4580)
Date of Event 02/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
A health care professional reported that there was lens split noted.Additional information has been requested; however, further information has not been received.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was requested and received stating lens carefully inserted into introducer taking care not to touch optic.The wound noted to be slightly tight so rather than forcing nozzle into eye, wound slightly enlarged then nozzle inserted with ease.After iol opened in bag, a small split was noted in the center of the lens.The decision made to do lens exchange.Second spare company lens used and injected with ease beneath initial iol into bag and secured.Split lens was then cut with scissor and removed in two halves carefully from the eye.There was no harm to patient, post operation vision 6/6 at 3 weeks with 0.25 refraction (aim was plano).Patient delighted and due for second eye lens operation.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.The file indicates the use of an unspecified cartridge and an unspecified handpiece.The file also indicated the use of a non-qualified viscoelastic.The root cause for the reported complaint may be related to a failure to follow the instruction for use (ifu).The viscoelastic indicated is not qualified for the lens/monarch combination used.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16642264
Report Number1119421-2023-00559
Device Sequence Number6097740
Product Code POE
UDI-Device Identifier00380652421201
UDI-Public00380652421201
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2026
Device Model NumberDFT015
Device Lot Number15240176
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED CARTRIDGE.; UNSPECIFIED INJECTOR.; VANNA SCISSOR.; VISCOELASTIC BIOHYLUR.
Patient SexUnknown